Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 641, NWS Jackson, MS

September 22, 2000Bolivar County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 22, 2000, 5:58 PM CDT for Bolivar County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 22, 2000, 5:58 PM CDT (22:58 UTC)
Expired
Sep 22, 2000, 6:30 PM CDT
In force
32 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 6:25 PM CDTThunderstorm WindBoyle, MSThe tin roof was blown off of a metal mechanic shop. At least one section of power lines was blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WUUS54 KJAN 222258
SVRJAN
MSC011-222330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT FRI SEP 22 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 630 PM CDT

* AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES SOUTH OF BENOIT...OR ABOUT 7 MILES
  NORTHWEST OF LELAND...MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR BENOIT AT 615 PM CDT
  BE NEAR BOYLE...CLEVELAND...RENOVA AT 630 PM CDT

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

80

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:40 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 22, 3:40 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT FRI SEP 22 2000

MID/UPPER LEVEL SHORTWAVE ENERGY OVER ERN TX NOTED ON WATER VAPOR
IMAGERY IS HEADING EAST INTO LOWER MS VALLEY REGION WHERE STRONG LOW
LEVEL THETAE RIDGE AND INSTABILITY AXIS EXIST. AIRMASS SOMEWHAT
DEPLETED OVER CNTRL AND ERN PORTIONS OF THE FORECAST AREA FROM
PREVIOUS CONVECTION...BUT AIRMASS IS RECOVERING AND SHOWER/TSTM
ACTIVITY GRADUALLY DEVELOPING EASTWARD. WILL PUT FAIRLY HIGH POPS
FOR MAINLY THIS EVENING.

STRONG TROFFING OVER THE WRN/CNTRL CONUS WILL MAINTAIN WARM/MOIST
SOUTHERLY FLOW ACROSS THE FORECAST AREA NEXT SEVERAL DAYS AS A
STRONG COLD FRONT DROPS SOUTHWARD INTO THE SOUTHERN PLAINS AND MID
MS VALLEY. APPEARS THAT SURFACE FOCUSING FOR PRECIPITATION WILL BE
LACKING THROUGH SUNDAY. STILL THOUGH...EXPECT THERE WILL BE ENOUGH
INSTABILITY GIVEN SOME INSOLATION TO TRIGGER WIDELY SCATTERED TO
SCATTERED AFTN/EVNG SHOWER/TSTM ACTIVITY IN HIGH PRECIPITABLE WATER
AIRMASS. WILL KEEP SMALL POPS AND ABOVE AVERAGE TEMPS GOING.

FORECAST BECOMES RATHER COMPLICATED BY LATE SUNDAY AFTN INTO SUNDAY
NIGHT AS MUCH WILL DEPEND ON TIMING OF COLD FRONT PUSHING SOUTHEAST
TOWARDS THE LOWER MS VALLEY AND SHORTWAVE ENERGY. MODELS INDICATE
THAT STRONG MID LEVEL RIDGING WILL TAKE PLACE ALONG THE GULF COAST.
THIS WILL HELP LEND TO AN UNSEASONABLY STRONG BAROCLINIC ZONE FROM NRN TX
INTO THE OH/TN VALLEY REGION. THE LONGWAVE PATTERN SUGGESTS THAT THE
COLD FRONT WILL BE SLOW TO PUSH SOUTHWARD INTO THE LOWER MS VALLEY
WITH MOST MID/UPPER LEVEL ENERGY REMAINING NORTH OF THE AREA.
OVERALL CONFIDENCE NOT HIGHT AND CHANCE POPS LOOK GOOD AT THIS
TIME...WITH BEST POPS OVER NRN ZONES.

QPF DISCUSSION...BEST PRECIPITATION COVERAGE WILL TAKE PLACE IN 1ST
6 HR PERIOD WITH SCATTERED SHOWER/TSTM COVERAGE. EXPECT AROUND
QUARTER TO ONE HALF INCH AVERAGE DURING 00Z TO 06Z PERIOD...OVER
MAINLY CNTRL/ERN BASINS. TOTAL BASIN AVERAGES FOR 06Z TO 00Z SUNDAY
PERIOD SHOULD BE AROUND ONE TENTH OF AN INCH OR LESS.

IN THE EXTENDED...CONFIDENCE REMAINS ON THE LOW SIDE CONCERNING COLD
FRONTAL POSITION MONDAY. MODELS AND NCEP INDICATE DEVELOPMENT OF WAVE
ALONG THE E-W COLD FRONT AS IT HANGS UP MONDAY ACROSS THE LOWER MS
VALLY WITH RESISTANCE FROM RIDGING ACROSS THE NRN GULF. WILL KEEP
SLIGHTLY COOLER TEMPS IN FOR MONDAY. MODELS INDICATE STRONGER
TROFFING IN FOR ERN US TUESDAY AND WEDNESDAY AND COOL/DRY HIGH
PRESSURE SHOULD BUILD ACROSS THE FORECAST AREA.

PRELIM NUMBERS...

JAN 73/89/71/91 5323
MEI 71/88/69/91 6323

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

43

P

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 4:11 PM CDTSevere Thunderstorm WarningJANHinds34 min
Sep 22, 5:51 PM CDTSevere Thunderstorm WarningJANWashington24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.